Alert archive / Alabama / Tornado Warnings in 2006
Tornado Warning 80, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Nov 30, 2006, 10:02 PM CST for Bibb County, Hale County, Alabama. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 30, 2006, 10:02 PM CST (04:02 UTC)
- Expired
- Nov 30, 2006, 10:30 PM CST
- In force
- 28 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Bibb County, AL, Hale County, AL
The radar
The Birmingham radar (KBMX), 59 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 30, 10:10 PM CST | TSTM WND DMG | 12 N Greensboro, AL | ONE BARN WAS HEAVILY DAMAGED AND SEVERAL TREES WERE BLOWN DOWN EAST OF THE HAVANA COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 4.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 010402
TORBMX
ALC007-065-010430-
/O.NEW.KBMX.TO.W.0080.061201T0402Z-061201T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1002 PM CST THU NOV 30 2006
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN BIBB COUNTY IN CENTRAL ALABAMA
NORTHEASTERN HALE COUNTY IN WEST CENTRAL ALABAMA
* UNTIL 1030 PM CST
* AT 1000 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 31 MILES
SOUTHWEST OF WOODSTOCK...OR ABOUT 13 MILES NORTH OF GREENSBORO...
MOVING NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILEY
AND MERTZ.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.
LAT...LON 3301 8756 3300 8732 3311 8730 3313 8720
3324 8716 3323 8710 3323 8710 3291 8736
3287 8743 3283 8743 3282 8748 3279 8748
3288 8764
$$
12/SIRMON1 follow-up statement
000
WWUS54 KBMX 010413
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1012 PM CST THU NOV 30 2006
ALC065-010422-
/O.CAN.KBMX.TO.W.0080.000000T0000Z-061201T0430Z/
HALE AL-
1012 PM CST THU NOV 30 2006
...THE TORNADO WARNING FOR HALE COUNTY IS CANCELLED...
LAT...LON 3300 8732 3305 8730 3311 8730 3312 8720
3324 8716 3324 8712 3323 8711 3321 8712
3295 8733 3288 8742 3300 8742
$$
ALC007-010430-
/O.CON.KBMX.TO.W.0080.000000T0000Z-061201T0430Z/
BIBB AL-
1012 PM CST THU NOV 30 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CST FOR
NORTHWESTERN BIBB COUNTY...
AT 1008 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES NORTHWEST OF
MERTZ...OR ABOUT 15 MILES WEST OF BRENT...MOVING NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOODSTOCK
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3300 8732 3305 8730 3311 8730 3312 8720
3324 8716 3324 8712 3323 8711 3321 8712
3295 8733 3288 8742 3300 8742
$$
12/SIRMONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Nov 30, 8:15 PM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Nov 30, 8:15 PM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION... NATIONAL WEATHER SERVICE BIRMINGHAM AL 815 PM CST THU NOV 30 2006 .UPDATE...FOR ZONE FORECAST. && .DISCUSSION...COLD FRONT CURRENTLY ACROSS CENTRAL MISSISSIPPI WILL CONTINUE TO RACE EASTWARD OVERNIGHT. EXPECT FRONT INTO WESTERN SECTIONS OF THE AREA BEFORE MIDNIGHT...CENTRAL SECTIONS 3 AM AND EXITING THE EASTERN SECTIONS BY 6 AM. SOUNDING INDICATES RATHER STABLE/LOW CAPE AIR MASS IN PLACE. SOUTHERLY FLOW INCREASING AS WE SPEAK AND WINDS 20 TO 25 MPH WITH GUSTS TO 40 LOOKS REASONABLE OVERNIGHT. WILL CONTINUE WITH WIND ADVISORY FOR ALL SECTIONS. LOOKING AT THE RADARS...LINE OF SHOWERS ACROSS THE WESTERN SECTIONS IS MOVING SLOWLY EASTWARD...WHILE SHOWERS ALONG THE FRONT RACE TO THE EAST. WILL CONTINUE WITH HIGH POPS FOR THE OVERNIGHT HOURS. CURRENT FORECAST IS IN GREAT SHAPE AND FOR NOW NO UPDATES PLANNED. && .AVIATION...DISCUSSION FOR 00Z TAFS. STRONG COLD FRONT WILL MOVE EAST TOWARDS THE STATE THROUGH MIDNIGHT. THE FRONT WILL ENTER WESTERN SECTIONS AROUND MIDNIGHT... REACH CENTRAL SECTIONS BY 3 AM AND EXIT EASTERN SECTIONS AROUND 8 AM. STRONG SOUTHERLY WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL BE POSSIBLE AHEAD OF THE FRONT. WIND SHIFT TO NORTHWEST WILL OCCUR AS FRONT MOVES ACROSS. EXPECT MVFR CIGS THROUGH 12Z WITH WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS DEVELOPING. SOME TEMPORARY CEILINGS 500 TO 1000 FEET CAN BE EXPECTED NEAR THE FRONT. SOME GRADUAL CLEARING WILL DEVELOP FROM WEST TO EAST ACROSS THE AREA AFTER 16Z ON FRIDAY WITH MOST SECTIONS GOING VFR AFTER 18Z. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...WIND ADVISORY FOR ALL OF CENTRAL AL FROM 9 PM TONIGHT THROUGH 6 AM FRIDAY. && 50
Hazardous weather outlook, Nov 30, 6:54 PM CST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 654 PM CST THU NOV 30 2006 ALZ011>015-017>050-020054- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 654 PM CST THU NOV 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A STRONG ARCTIC FRONT WILL MOVE INTO NORTHWEST ALABAMA AROUND MIDNIGHT AND EXIT SOUTHEAST ALABAMA EARLY FRIDAY MORNING. THE POTENTIAL FOR WIND GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE AHEAD OF THE FRONT...NEAR THE FRONT...AND BEHIND THE FRONT. THE HIGHEST WINDS WILL BE EXPECTED IN THE VICINITY OF THE FRONT. THE FRONT WILL BE LOCATED FROM NEAR DOUBLE SPRINGS TO TUSCALOOSA TO LINDEN AROUND MIDNIGHT...AND WILL BE LOCATED FROM NEAR CENTRE TO NEAR MONTGOMERY BY 4 AM. A FEW WEAKER TREES AND TREE LIMBS MAY BE KNOCKED DOWN. LIGHTER OBJECTS SUCH AS TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS MAY BE TOSSED AROUND. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS RVS...BUSSES...AND SEMI-TRUCKS DRIVING IN A NORTH TO SOUTH OR SOUTH TO NORTH DIRECTION...SUCH AS ALONG INTERSTATE 65...US 431... OR US 231. USE EXTRA CAUTION. A WIND ADVISORY IS IN EFFECT FROM 9 PM TONIGHT THROUGH 6 AM FRIDAY MORNING. THE POTENTIAL FOR SEVERE THUNDERSTORMS STILL APPEARS LIMITED AT THIS TIME. BUT A FEW STRONG STORMS ARE POSSIBLE WITH WIND GUSTS TO 50 MPH. THESE WINDS WILL BE HARD TO DISTINGUISH FROM THE PREVAILING WINDS. BUT THE BEST CHANCE FOR STRONG STORMS WILL BE BETWEEN THE HOURS OF 10 PM AND 2 AM FOR AREAS WEST OF INTERSTATE 65...AND BETWEEN 2 AM AND 6 AM FOR AREAS EAST OF INTERSTATE 65. COLD ARCTIC AIR WILL FILTER INTO WEST CENTRAL ALABAMA AFTER THE PRECIPITATION ENDS. THEREFORE...NO WINTER WEATHER IS EXPECTED AT THIS TIME. BUT RESIDUAL MOISTURE ON THE ROADWAYS...PARTICULARLY IN DRAINAGE AREAS...MAY BECOME ICY AND HAZARDOUS. THESE ICY PATCHES OF ROADWAY WILL BE LOCALIZED...AND WIDESPREAD TRAVEL PROBLEMS ARE NOT ANTICIPATED AT THIS TIME. FRIDAY MORNING TEMPERATURES AT OR JUST BELOW FREEZING ARE EXPECTED NORTHWEST OF A LINE FROM ALICEVILLE TO JASPER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. BREEZY CONDITIONS ARE EXPECTED ON FRIDAY BEHIND THE STRONG ARCTIC COLD FRONT. A FEW WIND GUSTS OF 25 TO 35 MPH ARE POSSIBLE...MAINLY DURING THE MORNING HOURS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BECOME NECESSARY LATER TONIGHT AND INTO FRIDAY MORNING. 10/ARM
In the hours before
Special weather statement, Nov 30, 9:57 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 957 PM CST THU NOV 30 2006 ALZ032>034-010430- BIBB-HALE-PERRY- 957 PM CST THU NOV 30 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PERRY...HALE AND BIBB COUNTIES UNTIL 1030 PM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 955 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM MOUNDVILLE TO 16 MILES SOUTHWEST OF MARION. THE THESE SHOWERS AND THUNDERSTORMS WAS NEARLY STATIONARY. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR MOUNDVILLE...MARION...WILEY AND MERTZ THROUGH 1030 PM CST. THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE. 12/SIRMON
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 10:11 PM CST | Tornado Warning | BMX | Tuscaloosa | 34 min |
| Nov 30, 10:26 PM CST | Severe Thunderstorm Warning | BMX | Bibb | 34 min |
| Nov 30, 10:33 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 27 min |
| Nov 30, 10:57 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 33 min |
| Nov 30, 11:10 PM CST | Tornado Warning | BMX | Jefferson | 20 min |
| Nov 30, 11:32 PM CST | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 13 min |
| Nov 30, 11:47 PM CST | Severe Thunderstorm Warning | BMX | Shelby | 28 min |
| Dec 1, 3:54 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 10 hr |
Nearby
Tornado Warnings in Alabama, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.